Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 62, NWS Nashville, TN

March 10, 2000Marshall County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 10, 2000, 2:32 PM CST for Marshall County, Tennessee. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 10, 2000, 2:32 PM CST (20:32 UTC)
Expired
Mar 10, 2000, 3:30 PM CST
In force
58 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Marshall County, TN

The radar

The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 10, 2:45 PM CSTHail 0.75Lewisburg, TNEMA reported dime size hail.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 373 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1293 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
373 m²/s²
0-3 km storm-relative helicity
406 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 102036
SVRBNA
TNC003-015-031-117-102130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
232 PM CST FRI MAR 10 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BEDFORD COUNTY IN MIDDLE TENNESSEE
  THIS INCLUDES THE CITY OF SHELBYVILLE
  CANNON COUNTY IN MIDDLE TENNESSEE
  THIS INCLUDES THE CITY OF WOODBURY
  NORTHWESTERN COFFEE COUNTY IN MIDDLE TENNESSEE
  MARSHALL COUNTY IN MIDDLE TENNESSEE
  THIS INCLUDES THE CITY OF LEWISBURG

* UNTIL 330 PM CST

* AT 230 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM OVER LEWISBURG...MOVING NORTHEAST AT 20 MPH. 
SEVERAL SEVERE THUNDERSTORMS EXTEND ALONG A LINE FROM LEWISBURG 
NORTHEAST TO WOODBURY.

DESTRUCTIVE HAIL CAN BE EXPECTED WITH THIS STORM - TAKE COVER NOW. GO
TO THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS.
$$
BOYD
01

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 2:20 PM CST, 12 minutes earlier.

Area forecast discussion, Mar 10, 2:20 PM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
220 PM CST FRI MAR 10 2000

CURRENT...CONVECTION...SOME SEVERE WITH HAIL...HAS FIRED UP ALONG
NEAR STATIONARY BOUNDARY CUTTING ACROSS CWA FM NE-SW.  TEMPS RANGE
FROM MID 50S AT PORTLAND TO 81 AT SPARTA-COOKEVILLE...SO MAJOR
INSTABILITY PRESENT.

FORECAST...STILL LOOKING AT A GOOD RAIN EVENT TONIGHT AND SATURDAY
WITH POSSIBLE SEVERE IN SOUTH AND SE WHERE WILL BE IN WARM SECTOR
TONITE.  POSSIBLE 1-2 INCH AMOUNTS WIDESPREAD.  ADVERTISEMENTS FOR
SNOW WHICH HAS GOTTEN EVERYBODY EXCITED WILL PROBABLY PAN OUT AS A
FLURRY EVENT AT MOST SAT NITE...TAPERING OFF FROM POCKETS OF LIGHT
RAIN.

SURFACE LOW LIKELY TO MOVE ALONG FRONT TONITE FROM NEAR GWO AT
00Z...MSL BY 06Z...AND CARTHAGE TN BY 12Z.  GOOD TRACK FOR PLENTY OF
RAIN FOR CWA.  ACTUALLY 2 TIMES OF FOCUS FOR HEAVY RAIN IF LOOKING
AT OMEGA FIELD...06Z TONITE AND 18Z TOMORROW.  THIS WOULD LINE UP
WITH FIRST IMPULSE FROM DIGGIN S/WV SOUTHERN PLAINS...AND MAJOR S/WV
ITSELF MOVING ACROSS MSRVR AT 18Z.  HIGH PRES BUILDS INTO SOUTHERN
PLAINS AFTER SAT NITE.

AS FOR TEMPS...COMPROMISE BETWEEN NGM AND AVN MOS.

BNA RU 49/50/28/50 +830
CSV WU 50/53/30/44 9+40

.BNA...NONE.

MAG

In the hours before

Local storm report, Mar 10, 1:29 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
129 PM CST FRI MAR 10 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

128 PM    15 NW LAWRENCEBURG        TN   .75 INCH HAIL
03/10/00   LAWRENCE                       REPORTED BY A SPOTTER JUST
                                          INSIDE THE WAYNE AND
                                          LAWRENCE COUNTY&
                                          LINE ON U.S. 64

HS

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 12:43 PM CSTSevere Thunderstorm WarningOHXLawrence47 min
Mar 10, 1:00 PM CSTSevere Thunderstorm WarningOHXLewis, Marshall, Maury45 min
Mar 10, 1:00 PM CSTSevere Thunderstorm WarningOHXBedford, Rutherford45 min
Mar 10, 1:30 PM CSTSevere Thunderstorm WarningOHXLawrence, Wayne45 min
Mar 10, 1:32 PM CSTFlash Flood WarningOHXLawrence118 min
Mar 10, 1:43 PM CSTSevere Thunderstorm WarningOHXBedford, Marshall, Rutherford47 min
Mar 10, 1:47 PM CSTFlash Flood WarningOHXRutherford118 min
Mar 10, 2:13 PM CSTSevere Thunderstorm WarningOHXLawrence, Wayne62 min
Mar 10, 2:28 PM CSTSevere Thunderstorm WarningOHXGiles47 min
Mar 10, 2:32 PM CSTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee58 min
Mar 10, 2:34 PM CSTSevere Thunderstorm WarningOHXCumberland41 min
Mar 10, 3:27 PM CSTFlash Flood WarningOHXBedford, Marshall2 hr
Mar 10, 3:36 PM CSTFlash Flood WarningOHXCumberland114 min
Mar 10, 3:43 PM CSTFlash Flood WarningOHXLawrence2 hr
Mar 10, 4:27 PM CSTSevere Thunderstorm WarningOHXWayne63 min
Mar 10, 5:02 PM CSTFlash Flood WarningOHXWayne3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.